Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Suffer from migraines. Taking vasograin. Safe medication?

my mother is a migraine patient from past 30 years but now a days she is suffering from migrane alternate days n as per doctors consult she is having vasograin as a medicence to get rid of that acute pain. having of these tablets alternately is safe or not ? are there any side efects of it? she is taking vasograin alternately now a days. Is there any permanen cure of it.
Asked On : Mon, 29 Apr 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response

Your mother has migraine and headache attacks are frequent every alternate day.She should be put on drugs(preventive drugs) which prevent the attacks of migraine which has to be continued as prophylaxis. Drugs available are flunnarzine,propanolol, topiramate, sodium valproate etc.

Vasograin contains caffeine, ergotamine, prochlorperazine and paracetamol.

Ergotamine is effective in some patients but has many side effects , serious being decrease blood supply to heart and intestine ,pleural fibrosis, tingling and numbness of extremities.Hence its use has been limited in view of availability of safer medicines and prophylactic drugs.

Hope this would help you

Answered: Sat, 22 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor